When it comes to over-the-counter medications (OTC), i.e the ones that don’t require a prescription, Advil and Aleve are some of the most popular ones. Be it a headache or inflammation, these are the most preferred nonsteroidal anti-inflammatory drugs (NSAIDs).
Advil is the brand name of ibuprofen, while Aleve is the brand name of the drug naproxen. While both of these drugs belong to the same class, there are some ways in which these two are different from each other. Have a look at some of the differences as well as similarities between the two.
1. Advil is used for treating fever, menstrual pain, inflammation, rheumatoid disorders, etc. Whereas Aleve is effective in treating bursitis, arthrosis, rheumatoid arthritis, spondylitis, etc.
2. When it comes to duration of action, Aleve has a longer duration of action as compared to Advil, as some people feel the need to take this drug, twice a day.
3. The active ingredient present in Advil is ibuprofen, with each tablet containing 200 mg of it. Whereas the active ingredient in Aleve is naproxen sodium.
4. When it comes to the similarities between the two drugs, both Aleve and Advil inhibit COX-1 and COX-2, which are the enzymes involved in the inflammatory process.
5. Aleve can result in side effects like photosensitivity, while Advil has the lowest occurrence of digestive reactions and is suited for people with acid reflux disease.
Caffeine in Tea vs Coffee: What’s the difference?